I Take 0.5mg Risperidone And Want To Taper Off. I Know It's A Low Dose But I Get Too Many Side Effects. How To Taper?
Originally asked by Community Member sadiekarl
I Take 0.5mg Risperidone And Want To Taper Off. I Know It’s A Low Dose But I Get Too Many Side Effects. How To Taper?
I’ve been on this med for two months.
I would taper off only if you want to become psychotic again. I tell everyone who experiences side effects to talk with their psychiatrist.
I had a side effect that went away as soon as we executed a change in my dosing time for the extra 40 of Geodon from in the morning to at night.
If you’re newly diagnosed with schizophrenia and have only been on the drug two months that’s not a long enough time to see the full effect and benefit of the medication.
I risked instituting a drug holiday and relapsed within three months. Everyone I know who discontinued their SZ medication wound up sick again and worse than when they started.
I’ve taken the medication every day as prescribed for the past 19 years.
And yes, I chose to live with the side effect of drowsiness for 20 years. So I have a different perspective: I lived with a side effect for 20 years because the Stelazine gave me a life worth living.
I would think about your decision wisely and consult with your psychiatrist, especially if the benefit of taking the medication outweighs the risk of becoming sick again.
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition.
Answered by: Christina Bruni